# SDR CA020729001

- Difficulty date: July 19, 2002
- Submitted: August 7, 2002
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 12,134 hours
- Engine: Allsn 250C20B
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Tip Cap
- Part number: 369D2363312
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE IN A STEEP DESCENT THE PILOT OBSERVED THE RIGHT HAND TIP CAP (WINGLET) GO PAST HIM AND HIT THE GROUND IN THE LANDING / WORKSITE. THE AIRCRAFT WAS LESS THAN 300 FEET AGL. THE AIRCRAFT CONTINUED DESCENT AND MADE A NORMAL POWER ON LANDING. RECOVERY AND INSPECTION OF THE FAILED PART INDICATE VERY RECENT CRACKING AT THE FORWARD EDGE AIRFLOW OF THE ATTACHED WINGLET CAUSED TEARING OF THE REMAINDER OF THE STRUCTURE. THERE IS NO INDICATION OF A BIRD OR OTHER ITEM CONTACTING THE WINGLET.
